Format

Send to

Choose Destination
Dermatol Surg. 2016 Jan;42(1):31-7. doi: 10.1097/DSS.0000000000000562.

Resistant and Recurrent Late Reaction to Hyaluronic Acid-Based Gel.

Author information

1
*Tel Aviv Sourasky Medical Center, Department of Dermatology, The Sackler School of Medicine, Tel Aviv, Israel; †Dr. Verner Clinic of Dermatology & Aesthetics, Kiriat Ono, Israel; ‡Wolfson Medical Center, The Sackler School of Medicine, Tel Aviv, Israel.

Abstract

BACKGROUND:

Late reactions to hyaluronic acid (HA)-based fillers have a recorded rate of 0.02%. The recent experience with a newly introduced filler in the tear trough area and the lips showed higher rate of reactions with a tendency to persistency and recurrences.

OBJECTIVE:

To delineate the features of reactions to this newly introduced filler.

MATERIALS AND METHODS:

Medical records of 400 patients (360 women and 40 men; average age = 49.6 years) were examined in this retrospective study. Juvéderm Volbella (HA-Vb) filler was injected only into the tear trough area or lips. Other HA-based products were used in other areas of the face.

RESULTS:

Seventeen patients (4.25%) developed prolonged (up to 11 months) and recurrent (average: 3.17 episodes) late (average onset: 8.41 weeks after the injection) inflammatory cutaneous reactions.

CONCLUSION:

The incidence of late reactions to HA-based fillers varies between products. The authors are reporting an exceptionally high rate of cutaneous reactions for this newly introduced filler. In the authors' experience, broad-spectrum antibiotics in conjunction with repeated high-dose hyaluronidase injections into the inflammatory nodules were effective treatments.

PMID:
26655699
DOI:
10.1097/DSS.0000000000000562
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center